MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C156E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: (b)(4), serial/lot #: (b)(6), ubd: 06-jun-2024, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An endurant iis stent graft was implanted during the endovascular treatment of a 50mm aaa on (b)(6) 2024.The aortic neck diameter m easured 26mm at the right accessory renal, at 5mm below right accessory renal arteries its diameter was 27mm, 10mm below right accessory renal arteries was 29mm, and it measured 30mm 15mm below right accessory renal artery.The neck measured 20mm in length with thrombus.It was reported during the index procedure all devices were implanted with no issues and all stent grafts were ballooned using a reliant balloon.Upon completion angiogram the physician noted a crease in the main body (b)(6).The physician placed the reliant balloon back up and re ballooned the main body again and saw what looked like 2 separate lumens of the graft.Ivus was used to look at the graft and confirmed 2 separate lumens of the graft and what seemed like a stent strut hanging in the aorta and could not determine if the strut was broken.The physician then used 2 reliant balloons to try to iron out the graft, which did not work.During deployment, the markers all lined up before we released the tip capture and after tip capture released, 3 markers were all on the same side not circumferential.The physician turned attention to the supra renal hooks to see if they were hooked on each other.A tourguide was used to spin around to make sure the stents were not hung together.It was not clear if the stents were stuck on each other, so use of the tourguide was stopped.A small angioplasty balloon was placed up through the stents to try to change location to see if it would fix the problem.After a couple of hours of trying to fix the graft the physician took one final angiogram and saw no type i endoleak so decided to end the procedure.A ct scan 3 days post the index procedure was completed.The physician reviewed the pre images and saw the crease in the graft from the first angiogram and suspects that it might have been caused by the way the graft was loaded.Overnight the patients creatine levels jumped from.8 to 2.0 so a non-contrast ct was performed which showed a big end fold in the graft.3 weeks post the index procedure the patient was readmitted to hospital for an angiogram.Ct was first completed which showed some clot burden in the right limb.An angiogram showed a small piece of thrombus in the right external iliac.Anticoagulation medication was commenced.Per the physician the cause of the infolding is undetermined but questioned if it could be related to how the stent graft was loaded.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported stent graft infolding was confirmed on the films provided.It is possible that stent graft oversizing for the proximal, conical neck with 50% circumferential thrombus.May have been a contributing factor to the infolding event.Non-occlusive thrombus was observed in the main body bifurcate stent g raft which is likely related to the infolding.The presence of non-occlusive thrombus in the right limb 3 weeks after the index pro cedure was confirmed on the provided images.Although the cause of thrombus could not be conclusively determined , the pre-existing vessel thrombus, infolding and extending the distal margin into the external iliac artery may have been contributing factors, but this cannot be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18967320
Report Number9612164-2024-01419
Device Sequence Number6035681
Product Code MIH
UDI-Device Identifier00643169467637
UDI-Public00643169467637
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Model NumberETLW1610C156E
Device Catalogue NumberETLW1610C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale